MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Lot Number 0029942056
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Failure to Advance (2524); Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that shaft break and removal difficulties occurred.A percutaneous coronary intervention (pci) procedure was performed.The stenosed target lesion was located in the severely tortuous and severely calcified coronary artery.A 4.00 x 38mm synergy xd drug-eluting stent (des) was advanced for treatment.However, during delivery through a 6f non-boston scientific guide extension catheter, the stent failed to cross the entire lesion.The physician attempted to pull the device out, but the shaft broke with the stent, balloon, and part of the shaft still entrapped in the coronary artery.Multiple unsuccessful snaring attempts were made, so the patient was sent for open-heart surgery to retrieve the broken device.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The synergy xd mr us 4.00 x 38mm stent delivery system was returned for analysis.Visual and tactile inspection showed multiple hypotube kinks along the shaft of the device.A break was also noted at the mid-shaft near the guidewire exchange port with the distal part of the device (polymer extrusion, stent, balloon cones and tip profile) not returned.There was 221cm of the device returned, from the strain relief to the break at the guidewire exchange port.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17692486
Report Number2124215-2023-45087
Device Sequence Number6378675
Product Code NIQ
UDI-Device Identifier08714729981176
UDI-Public08714729981176
Combination Product (Y/N)Y
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2024
Device Lot Number0029942056
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2023
Supplement Date Received by Manufacturer10/06/2023
Initial Report FDA Received Date09/06/2023
Supplement Report FDA Received Date10/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F GUIDELINER GUIDE EXTENSION CATHETER; 6F GUIDELINER GUIDE EXTENSION CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown